Health knowledge made personal
Join this community!
› Share page:

overuse of hydrocortisone on face


Posted by gfolkins

Back on April 27 of this year, my doctor prescribed 1% Hydrocortisone cream in Canasten crem to treat eczema on my hands. 

I spent over a year trying to clear up redness on and around my nose with metrogel cream (metronidazol) thinking it was rosacea.  That treatment was unsuccessful.

I asked my doctor if I could try the HC cream on my face to see if it helped any.  He told me I could, since it was mild, but he never told me how much to use or for how long, and neither did the pharmacy.  

So I used the 1% hc cream on my face from april 27 (the date on the bottle), until the middle of august, when I stopped.  Research I did revealed that your not supposed to use that cream on your face for a long time, and only a very tiny amount.  What I read made me believe that I consistantly used too much cream once a day for too long.

Now my face looks like it is peeling, like from a sunburn (even though I work indoors and actually have been out very little).  I know for certain it is not from the sun.

 Does anyone have any suggestions on how to best treat the peeling skin on my face (most likely) caused by my overuse of this cream?  I have been using the Clean and Clear brand facial moisturizer for the last two weeks without seeing any improvement.  

Thank you.

 
Post an answer
Write a comment: